MAUDE Adverse Event Report: ST. JUDE MEDICAL PACEL BIPOLAR PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

ST. JUDE MEDICAL PACEL BIPOLAR PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number 401771
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 12/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During a procedure conducted to treat a third degree atrioventricular block that the patient had prior to the procedure, due to a malfunction with the pacing catheter and not being able to use the device, the patient had to be given an intravenous drip of isoproterenol.Initially a pacing catheter was wanted to be used for intracardiac pacing to help increase the patient's heart rate.During application, it was found that the connection between the red negative electrode and the pacemaker was separated.Moreover, the outer coating of the wire detached from the internal wire and red electrode.The patient was immediately given an intravenous drip of isoproterenol, and the temporary pacemaker electrode was replaced for heart rate elevation.There were no adverse consequences to the patient due to the fracture of the connection between the red negative electrode and the pacemaker.The patient's third degree atrioventricular block was able to be treated and the patient was noted to be stable.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6.Two images were submitted for evaluation to product performance engineering; no device components were returned.The photos appeared to show a 6f pacel bipolar pacing catheter.The braid wire appeared to have fractured near the bifurcation area, resulting in wire exposure and separation of the leg wire tubing from the connector pin assembly.Visual inspection was based solely upon a review of the photographs provided.The device was not returned.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported wire detachment could not be determined.

Brand Name
PACEL BIPOLAR PACING CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer (Section G)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key13258442
Report Number2182269-2022-00002
Device Sequence Number4761282
Product Code LDF
UDI-Device Identifier05414734001137
UDI-Public05414734001137
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number401771
Device Catalogue Number401771
Device Lot Number7728340
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown